MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number GBF0508
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Headache (1880); Pain (1994); Blurred Vision (2137); Eye Pain (4467); Swelling/ Edema (4577)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient reports temple and eye pain, headaches, and blurry vision after off-label bellafill dermal filler injection in the temples, under the eyes, and on top of the eyebrows, which resulted in er visit.Per the patient, she was not treated in the er, but it was recommended she see a neurologist.The next day her vision as fine.A neurologist appointment is scheduled for (b)(6) 2021.The bellafill injector states that the patient has only mentioned swelling/edema after the injections.Additional info: injecting doctor: (b)(6).Dr.(b)(6) relays that the patient has left several voice messages and there was no mention of pain.Per dr.(b)(6), the patient relayed "too much swelling", then "too much swelling in eye area", then "her friends don't see a difference before and after injections".Dr.(b)(6) also relayed that the day after her bellafill injections the patient called to get a steroid injection for swelling.Dr.(b)(6) asked the patient to come in for exam, but the patient did not show up for the appointment, patient also subsequently reported puffiness around the eye, bruising, and dizziness to suneva.Most recently reporting nodules in the areas injected.The patient has not seen a doctor since er visit, but states she will be going back to see dr.(b)(6) for exam.She is having scheduling issues, but hopes to see dr.(b)(6) soon.A neurologist appointment is scheduled for (b)(6) 2021.At last contact, (b)(6) 2021, the patient relays that her headaches are still intense, but are less frequent in occurrence.She also states that she now has nodules.On the same day as the bellafill injections, (b)(6) 2021, the patient also received kybella on the chin and 60 units of botox in the forehead, crow's feet and end of nose.The maker of kybella and botox will be notified.The patient reports no concomitant medical conditions.Bellafill completed review of the lot number used in the patient's bellafill procedure, lot f211001.No issues were noted in manufacturing records or in retained lot samples.The patient was injected with bellafill off-label in the temples, under the eyes, and on top of the eyebrows.Per the bellafill instructions for use: bellafill dermal filler is indicated for the correction of nasolabial folds and moderate to severe, atrophic, distensible facial acne scars on the cheek in patients over the age of 21 years.Bellafill syringes are single use devices and are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit.".
 
Event or Problem Description
Patient reports temple and eye pain, headaches, and blurry vision after off-label bellafill dermal filler injection in the temples, under the eyes, and on top of the eyebrows, which resulted in er visit.Per the patient, she was not treated in the er, but it was recommended she see a neurologist.The next day her vision as fine.The neurologist appointment is scheduled for (b)(6) 2021.The bellafill injector states that the patient has only mentioned swelling/edema after the injections.

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
MDR Report Key12378424
Report Number3003707320-2021-00012
Device Sequence Number4333885
Product Code LMH
UDI-Device Identifier10350224000025
UDI-Public(01)10350224000025(17)220713(10)F211001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2022
Device Model NumberGBF0508
Device Catalogue NumberGBF0508
Device Lot NumberF211001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOTOX IN FOREHEAD, CROW'S FEET, END OF NOSE; KYBELLA IN THE CHIN
Outcome Attributed to Adverse Event Hospitalization;